| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemolysis (1886); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/11/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
Event or Problem Description
The complainant reported a patient noted as high risk percutaneous coronary insertion was implanted with an impella 5.0 device for mechanical circulatory support.While on support, plans were made to continue weaning the impella as the physicians felt the impella was causing hemolysis.It was also noted that systemic heparin was put on hold due to potential bleed in axillary area associated with a jp drain.The patient continued on support until the device was successfully weaned.